MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C0312
Medical Device Problem Codes Bent (1059); Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2017-00978.
 
Event or Problem Description
The patient was undergoing coil embolization procedure in the gastroduodenal artery (gda) using ruby coils.During the procedure, the physician successfully deployed and detached initial ruby coils into the target vessel using a non-penumbra microcatheter.While advancing a new ruby coil through the microcatheter, the physician did not mention any resistance; however, the coil unintentionally detached while partially inside the vessel.Therefore, the physician used a snare device to remove the detached ruby coil.Next, while attempting to advance a new ruby coil through the microcatheter, the physician did not mention any resistance; however, the coil was unable to completely advance out of the tip of the microcatheter.Therefore, the ruby coil was removed and it was noted that the pusher assembly appeared to be bent.The procedure was then successfully completed using additional coils and a lantern delivery microcatheter (lantern).There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6663401
Report Number3005168196-2017-00979
Device Sequence Number1882692
Product Code HCG
UDI-Device Identifier00814548012827
UDI-Public00814548012827
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/07/2025
Device Catalogue NumberRBY2C0312
Device Lot NumberF73587
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2017
Initial Report FDA Received Date06/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR